The Annals of Applied Probability

Rate of convergence and asymptotic error distribution of Euler approximation schemes for fractional diffusions

Yaozhong Hu, Yanghui Liu, and David Nualart

Full-text: Open access

Abstract

For a stochastic differential equation(SDE) driven by a fractional Brownian motion(fBm) with Hurst parameter $H>\frac{1}{2}$, it is known that the existing (naive) Euler scheme has the rate of convergence $n^{1-2H}$. Since the limit $H\rightarrow\frac{1}{2}$ of the SDE corresponds to a Stratonovich SDE driven by standard Brownian motion, and the naive Euler scheme is the extension of the classical Euler scheme for Itô SDEs for $H=\frac{1}{2}$, the convergence rate of the naive Euler scheme deteriorates for $H\rightarrow\frac{1}{2}$. In this paper we introduce a new (modified Euler) approximation scheme which is closer to the classical Euler scheme for Stratonovich SDEs for $H=\frac{1}{2}$, and it has the rate of convergence $\gamma_{n}^{-1}$, where $\gamma_{n}=n^{2H-{1}/2}$ when $H<\frac{3}{4}$, $\gamma_{n}=n/\sqrt{\log n}$ when $H=\frac{3}{4}$ and $\gamma_{n}=n$ if $H>\frac{3}{4}$. Furthermore, we study the asymptotic behavior of the fluctuations of the error. More precisely, if $\{X_{t},0\le t\le T\}$ is the solution of a SDE driven by a fBm and if $\{X_{t}^{n},0\le t\le T\}$ is its approximation obtained by the new modified Euler scheme, then we prove that $\gamma_{n}(X^{n}-X)$ converges stably to the solution of a linear SDE driven by a matrix-valued Brownian motion, when $H\in(\frac{1}{2},\frac{3}{4}]$. In the case $H>\frac{3}{4}$, we show the $L^{p}$ convergence of $n(X^{n}_{t}-X_{t})$, and the limiting process is identified as the solution of a linear SDE driven by a matrix-valued Rosenblatt process. The rate of weak convergence is also deduced for this scheme. We also apply our approach to the naive Euler scheme.

Article information

Source
Ann. Appl. Probab., Volume 26, Number 2 (2016), 1147-1207.

Dates
Received: August 2014
First available in Project Euclid: 22 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1458651830

Digital Object Identifier
doi:10.1214/15-AAP1114

Mathematical Reviews number (MathSciNet)
MR3476635

Zentralblatt MATH identifier
1339.60095

Subjects
Primary: 60H10: Stochastic ordinary differential equations [See also 34F05]
Secondary: 60H07: Stochastic calculus of variations and the Malliavin calculus 26A33: Fractional derivatives and integrals 60H35: Computational methods for stochastic equations [See also 65C30]

Keywords
Fractional Brownian motion stochastic differential equations Euler scheme fractional calculus Malliavin calculus fourth moment theorem

Citation

Hu, Yaozhong; Liu, Yanghui; Nualart, David. Rate of convergence and asymptotic error distribution of Euler approximation schemes for fractional diffusions. Ann. Appl. Probab. 26 (2016), no. 2, 1147--1207. doi:10.1214/15-AAP1114. https://projecteuclid.org/euclid.aoap/1458651830


Export citation

References

  • [1] Aldous, D. J. and Eagleson, G. K. (1978). On mixing and stability of limit theorems. Ann. Probab. 6 325–331.
  • [2] Cambanis, S. and Hu, Y. (1996). Exact convergence rate of the Euler–Maruyama scheme, with application to sampling design. Stochastics Stochastics Rep. 59 211–240.
  • [3] Corcuera, J. M., Nualart, D. and Podolskij, M. (2014). Asymptotics of weighted random sums. Commun. Appl. Ind. Math. 6 e–486, 11.
  • [4] Deya, A., Neuenkirch, A. and Tindel, S. (2012). A Milstein-type scheme without Lévy area terms for SDEs driven by fractional Brownian motion. Ann. Inst. Henri Poincaré Probab. Stat. 48 518–550.
  • [5] Friz, P. and Riedel, S. (2014). Convergence rates for the full Gaussian rough paths. Ann. Inst. Henri Poincaré Probab. Stat. 50 154–194.
  • [6] Friz, P. K. and Victoir, N. B. (2010). Multidimensional Stochastic Processes as Rough Paths: Theory and Applications. Cambridge Studies in Advanced Mathematics 120. Cambridge Univ. Press, Cambridge.
  • [7] Hu, Y. (1996). Strong and weak order of time discretization schemes of stochastic differential equations. In Séminaire de Probabilités, XXX. Lecture Notes in Math. 1626 218–227. Springer, Berlin.
  • [8] Hu, Y. and Nualart, D. (2007). Differential equations driven by Hölder continuous functions of order greater than $1/2$. In Stochastic Analysis and Applications. Abel Symp. 2 399–413. Springer, Berlin.
  • [9] Hu, Y. and Nualart, D. (2009). Stochastic heat equation driven by fractional noise and local time. Probab. Theory Related Fields 143 285–328.
  • [10] Jacod, J. and Protter, P. (1998). Asymptotic error distributions for the Euler method for stochastic differential equations. Ann. Probab. 26 267–307.
  • [11] Jacod, J. and Shiryaev, A. N. (1987). Limit Theorems for Stochastic Processes. Grundlehren der Mathematischen Wissenschaften 288. Springer, Berlin.
  • [12] Kloeden, P. E. and Platen, E. (1992). Numerical Solution of Stochastic Differential Equations. Applications of Mathematics (New York) 23. Springer, Berlin.
  • [13] Kurtz, T. G. and Protter, P. (1991). Wong–Zakai corrections, random evolutions, and simulation schemes for SDEs. In Stochastic Analysis 331–346. Academic Press, Boston, MA.
  • [14] Lyons, T. (1994). Differential equations driven by rough signals. I. An extension of an inequality of L. C. Young. Math. Res. Lett. 1 451–464.
  • [15] Lyons, T. and Qian, Z. (2002). System Control and Rough Paths. Oxford Univ. Press, Oxford.
  • [16] Mémin, J., Mishura, Y. and Valkeila, E. (2001). Inequalities for the moments of Wiener integrals with respect to a fractional Brownian motion. Statist. Probab. Lett. 51 197–206.
  • [17] Mishura, Y. S. (2008). Stochastic Calculus for Fractional Brownian Motion and Related Processes. Lecture Notes in Math. 1929. Springer, Berlin.
  • [18] Neuenkirch, A. and Nourdin, I. (2007). Exact rate of convergence of some approximation schemes associated to SDEs driven by a fractional Brownian motion. J. Theoret. Probab. 20 871–899.
  • [19] Neuenkirch, A., Tindel, S. and Unterberger, J. (2010). Discretizing the fractional Lévy area. Stochastic Process. Appl. 120 223–254.
  • [20] Nourdin, I., Nualart, D. and Tudor, C. A. (2010). Central and non-central limit theorems for weighted power variations of fractional Brownian motion. Ann. Inst. Henri Poincaré Probab. Stat. 46 1055–1079.
  • [21] Nourdin, I. and Peccati, G. (2012). Normal Approximations with Malliavin Calculus: From Stein’s Method to Universality. Cambridge Tracts in Mathematics 192. Cambridge Univ. Press, Cambridge.
  • [22] Nualart, D. (2003). Stochastic integration with respect to fractional Brownian motion and applications. In Stochastic Models (Mexico City, 2002). Contemp. Math. 336 3–39. Amer. Math. Soc., Providence, RI.
  • [23] Nualart, D. (2006). The Malliavin Calculus and Related Topics, 2nd ed. Springer, Berlin.
  • [24] Nualart, D. and Peccati, G. (2005). Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33 177–193.
  • [25] Nualart, D. and Răşcanu, A. (2002). Differential equations driven by fractional Brownian motion. Collect. Math. 53 55–81.
  • [26] Nualart, D. and Saussereau, B. (2009). Malliavin calculus for stochastic differential equations driven by a fractional Brownian motion. Stochastic Process. Appl. 119 391–409.
  • [27] Peccati, G. and Tudor, C. A. (2005). Gaussian limits for vector-valued multiple stochastic integrals. In Séminaire de Probabilités XXXVIII. Lecture Notes in Math. 1857 247–262. Springer, Berlin.
  • [28] Pipiras, V. and Taqqu, M. S. (2000). Integration questions related to fractional Brownian motion. Probab. Theory Related Fields 118 251–291.
  • [29] Pipiras, V. and Taqqu, M. S. (2001). Are classes of deterministic integrands for fractional Brownian motion on an interval complete? Bernoulli 7 873–897.
  • [30] Rosenblatt, M. (2011). Selected Works of Murray Rosenblatt. Springer, New York.
  • [31] Talay, D. and Tubaro, L. (1990). Expansion of the global error for numerical schemes solving stochastic differential equations. Stoch. Anal. Appl. 8 483–509.
  • [32] Tudor, C. A. (2008). Analysis of the Rosenblatt process. ESAIM Probab. Stat. 12 230–257.
  • [33] Young, L. C. (1936). An inequality of the Hölder type, connected with Stieltjes integration. Acta Math. 67 251–282.
  • [34] Zähle, M. (1998). Integration with respect to fractal functions and stochastic calculus. I. Probab. Theory Related Fields 111 333–374.